This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have been on paxil for anxiety for several months. I recently tried to wean off from 40 mg per day over a period of several weeks. I managed to get down to 5 mg per day before my anxiety symptoms returned. I'm back up to 15 mg per day now, with modest, but still bothersome symptoms. With my doctor, we decided to try 150 mg Wellbutrin SR for a couple weeks. Firstly, has anyone had success with Wellbutrin for anxiety, as the medication doesn't mention anxiety in the information package. And secondly, should I wean off the paxil or stop all together?
HI!! I have been taking Paxil for depression for several months aswell and have been switched to Wellbutrin SR 150mg a day for 3 weeks now. I was taking 40mg a day of Paxil and was weaning off . I took my time and went down by 5mg a day for a long time. I got down to 5mg a day and stopped. WHAT A MISTAKE!! I started Wellbutrin when I got down to 15mg a day. What a difference. I was soo happy :o} Feeling really good. Not more panic attacks.... it was great. BUT when I stopped that 5mg for 3 days I was in HELL. I swear. Severe Panic attacks and constant thinking. Not a good time. Now that I am back to the 5mg its back to normal. I am not nearly completley back to myself..... but slowly, and I mean slowly getting there. If you had such severe withdrawls from Paxil as you were weaning off, you can't just stop because you are on a new med. Pace yourself and go really really slow. You will be able to stop Paxil altogether in time, but for right now, its hard. I wanted to do the same. I wanted Paxil out of my system as soon as possible, eager to have the full effect of wellbutrin. I never new that some people need a combo of anti-depressants to get them back on track. I would suggest you stay with the Paxil at the 15mg for another while maybe 1 1/2 - 2 weeks, then try down to 10mg. You don't want to just stop just cold turkey. As far as I know, Wellbutrin is primarily for depression. But if you doctor or psychiarist suggested it for you and anxiety, it may very well be the best for you. As my doctor told me, "It's trial and Error". What works for you, may not be good for someone else. Hopefully your system can adapt to Wellbutrin for a positive outcome. Good luck and take care.
The doctor here can give you more detailed advice, but welbutrin has the reputation of making folks a little jumpy. I had situational PTSD for a while, and specifically didn't take welbutrin for that reason. There are lots of other anti-depressants out there that are good for anxiety, like paxil, prozac, zoloft, tegretol, etc. Talk to your doctor!
Hi! Just wanted to let you know that I have received multiple benefits from Welbutrin. I initially started it for depression. Then I noticed that my anxiety had leveled off and that it no longer seemed a problem. Now I have been able to stop smoking cigarettes for almost three months. I must tell you that these problems - depression and anxiety have played with my mind for most of the forty-five years that I have lived my life. The down side for me has been that I have not lost one pound as I had hoped to do and also I generally have a feeling of just calm, a rather empty at times sort of sense. But, I suppose that it is a fair trade in the long run.
Thanks to everyone for the advice. I have been trying the Wellbutrin for a week while at the same time cutting back on the Paxil. I'm presently taking 7.5 mg of Paxil and 150 mg of Wellbutrin. My anxiety symptoms are not improving. This is something that I've been feeling for almost a year, yet never had an episode of anxiety in my life.
I've also have not had a diagnosis of anxiety, per se. I'm not specifically anxious about anything in particular but I have symptoms that I sometimes have when I'm specifically nervous about something like speaking in public(edgy, wet underwear from sweating, loose motions). Since last July when I did have an incident that caused my severe stress I've had these symptoms plus chest pain and discomfort, sore neck, trembling fingers. It's like a switch was turned on and I can't turn it off.
If the Wellbutrin doesn't take effect over the next few days, by which time I should also be off Paxil, if my symptoms worsen I'll try Buspar. The Paxil helped but didn't make me symptom free.
I have had the exact same symptoms. Classic anxiety symptoms, but without the worry. I am sure that I have nothing to ba anxious about, except for my health now. I have been on Paxil 20 mg for three months. It works well for everything except it does not make my head clear. I do have more good days than bad ones at 15-20 mg though.
My doctor also wanted me to start Wellbutrin and wean off of the Paxil since I was having sexual problems with the Paxil. I don't like the idea of using two SSRIs at once so I stuck with the Paxil.
I did try to wean off the Paxil to 10 mg but similar symptoms came back. I can't tell if it was my old symptoms or just the withdrawal.
Your situation sounds very similar to mine. I started to have withdrawl while weening off the paxil so I stayed on it and gave up wellbutrin. I'm taking 15 mg per day and, like you, have occasional bad days or parts of days, but I'm able to function pretty normally.
I did get a buspar perscription from my doc but have not tried it. I don't want to go back to feeling real lousy.
When my second child was 4mos.I was experiencing insomnia & an extreme nervous feeling during my day. I would lie in bed wide awake feeling nervous & anxious, Yet... ABOUT NOTHING!!!
Nothing was bothering me or worrying me. I was very happy & feeling very blessed with all aspects in my life. I shared this with my OB/GYN and she felt I was experiencing anxiety (which is a form of depression) which in my case, is caused by a hormonal imbalance from the birth of my son.
She then put me on Paxil 20mg a day. I was able to sleep. And basically long for sleep any chance I get. I stopped taking my birth control pill about 2 months ago because I thought the hormones in them were causing me to have horrible night sweats.
Recently I've decided to ween myself off of Paxil. Since my Dr. told me to take it for approx. 6mos while my hormones were working to find their right balance.And it's now been 1 year.
I started to take 10mg for a month & now am down to 5mg. I feel horrible. I feel feverish,dizziness,vertigo, NAUSEA (dry heaving), My head & eyes don't seem to be working insync anymore. My husband looks at me as if I'm a hypochondriac. My 4yr old & 1 1/2yr old have been dealing with "mommy monster" & it breaks my heart. I am a full time mom & find it very difficult to be effective with my kids when I have no energy to take care of them. It's kind of like having the flu nonstop & no one to help tend to the kids. I have been extremely irritable & snappy with everyone. I just don't feel like myself & worry about dealing with these withdrawals as I continue to lower my dosage. I wish I was never given this drug. My heart goes out to everyone who has experienced this hell that I'm going through. I wasn't depressed before I was put on Paxil, but now I am as I try to get it out of my system.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.